Format

Send to:

Choose Destination
See comment in PubMed Commons below
Case Rep Endocrinol. 2013;2013:989745. doi: 10.1155/2013/989745. Epub 2013 May 9.

A Case of QT Prolongation Associated with Panhypopituitarism.

Author information

  • 1Department of Internal Medicine, Sakarya Education and Research Hospital, 54290 Sakarya, Turkey.

Abstract

We describe a 37-year-old patient with panhypopituitarism who experienced symptoms and signs of hormonal insufficiency and QT prolongation on electrocardiogram without electrolyte disturbances. After hormonal (steroidal and thyroid) replacement therapy electrocardiographic findings were normalized. Hormonal disorders should be considered as a cause of long QT intervals which may lead to torsade de pointes, even if plasma electrolyte levels are normal, because life-threatening arrhythmia is treatable by supplementation of the hormone that is lacking.

PMID:
23762665
[PubMed]
PMCID:
PMC3665245
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Write to the Help Desk